Format

Send to

Choose Destination
See comment in PubMed Commons below
Arq Gastroenterol. 2000 Apr-Jun;37(2):129-32.

[Acute cholestatic hepatitis induced by propylthiouracil. Case report].

[Article in Portuguese]

Author information

  • 1Serviço de Transplante Hepático e Serviço de Anatomia Patológica, Hospital de Clínicas da Universidade Federal do Paraná HC-UFPR.

Abstract

Propylthiouracil is widely used to treat patients with hyperthyroidism. However, propylthiouracil-induced hepatitis is an uncommon entity. The case of a 15-year-old boy treated with propylthiouracil for hyperthyroidism who developed a cholestatic acute hepatitis is reported. Viral, metabolic and autoimmune liver diseases were excluded and liver biopsy showed a pattern suggestive of drug-induced cholestatic hepatitis. After discontinuing the drug, there was a progressive resolution of symptoms and normalization of liver biochemical tests. Despite its rarity, patients receiving propylthiouracil are exposed to develop severe hepatotoxicity.

PMID:
11144016
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Scientific Electronic Library Online
    Loading ...
    Write to the Help Desk